FDA "PIVOTAL" SAFETY STUDY: ASPARTAME CAUSED BRAIN SEIZURES, published in THE MILKWEED, Nov. l996 PERMISSION TO REPRINT GIVEN , BY , EDITOR, PETE HARDIN, THE MILKWEED, P. O. BOX 10, BROOKLYN, WISCONSIN , 53521 (fwd) (and regarding epilepsy FAQ)

Mark Gold mgold at tiac.net
Sun Jun 22 22:41:21 EST 1997


>From           mdp96akn at Sheffield.ac.uk (Amanda Nicholas)
>Organization   Department of Clinical Neurology, University of Sheffield, Uk
>Date           Fri, 20 Jun 1997 11:45:22 +0100
>Newsgroups     bionet.neuroscience
>                                      
>Has anyone got any information on aspartame - related dementia in
>diabetics. My thinking is that if aspartame causes such neurological
>problems, then the dementia associated with chronic diabetes may in fact
>be compounded by the excessive consumption of sugar substitutes. Does
>anyone have longitudinal or cohort data on incidents of diabetic dementias
>and prevalence of sugar substitutes?
>
>I would be very interested to carry out post-doc research into this, so
>all replies will be very welcome.

Amanda,

I do not believe that there has been any controlled research related to 
dementia in diabetics and aspartame.  There may have been clinical
experience as there are diabetic specialists who have reported 
serious toxicity reactions in their patients from aspartame ingestion.
I suggest contacting Dr. H.J. Roberts, M.D.  He is a diabetic 
specialist who has been researching aspartame toxicity for a long 
time.  If you email me, I can provide you with his email address 
and his office phone number.

In any study of a substance that can cause a number of toxicity 
reactions (e.g., aspartame, mercury, etc.), I think one has to be 
careful to have enough subjects in the study and possibly look at 
more than just one symptom.  Diabetics report a variety of toxicity 
reactions from aspartame use.  You can talk to Dr. Roberts and get an 
estimate of the percentage of diabetics that have the toxicity 
reaction you are looking at.  Then you will need to have enough 
subjects in your study to see if there is a correlation.  If the 
number of subjects needed is not feasible, you may have to look at 
multiple, commonly-reported symptoms.

Please email me if you need more assistance.  Take care.

Best Wishes,
                             - Mark
                          mgold at tiac.net
         Aspartame (NutraSweet) Toxicity Information Center
       http://www.tiac.net/users/mgold/aspartame/aspartame.html
             http://www.tiac.net/users/mgold/health.html
                     No Web Access? Email Me




More information about the Neur-sci mailing list